??'s rages/ seizures and Depakote

Discussion in 'General Parenting' started by amy4129, Jul 17, 2007.

  1. amy4129

    amy4129 New Member

    Any one with any thoughts....
    Kens seizures (3) have followed rages or extreme anger.??? He states he has no memory or little memory. Today was " Mom, I just can't control me and I don't know why"

    Seeing P-doctor tomorrow behavior is very atypical of him...strange.

    Depakote= what have your difficult child's expereinced with this medication?
    Thanks
    Amy
     
  2. smallworld

    smallworld Moderator

    Amy, is Ken still on Adderall and Abilify? I believe both medications can lower the seizure threshold. You definitely should ask the psychiatrist about discontinuing these medications.

    I know that Temporal Lobe Epilepsy can mimic the symptoms of Bipolar Disorder (anger, rage, etc). It is my understanding that people with seizures commonly don't remember what goes on during the seizure and they can't control their behavior. I think I read in your other post that Ken is seeing a neurologist who is doing testing. That is the right thing to do. It should help pinpoint what's going on.

    I've had two kids on Depakote, which is an anticonvulsant that is also used as a mood stabilizer. It can increase appetite and cause weight gain. It requires blood draws to determine the blood level as well as assess liver and thyroid function. We were using Depakote for mood stabilization, and ultimately ended up discontinuing it because at high doses it caused depression in both kids. But Ken's issues are different from my kids' issues.

    Good luck. I hope you get some answers soon.
     
  3. amy4129

    amy4129 New Member

    No, the abilify was stopped 8 weeks ago as it just wasn't helping. Adderral was stopped before first dose of depakote.
     
  4. Janna

    Janna New Member

    Hey Amy! Nice to see you. I see you posted an update too, sorry I didn't get to say hi there, haven't been online much.

    Dylan just tried Depakote in addition to the Lithium, and we didn't stick with it. We started at 250 mg. ER tabs, once a day for about 2 weeks, then went up to 500 mg. ER tabs, once a day, for about a week.

    This medication can cause alot of tummy issues, including constipation and irritable bowels. Dylan began getting really gassy, having tummy aches and such, and we discontinued it.

    I do know it requires blood draws, just as the Lithium. No clue what it does for seizures, as we were going to use it as a mood stabilizer for the Bipolar.

    FWIW, we had alot of luck with the Abilify, 16 months worth, and had to stop it. We've run out of options in the atypical antipsychotic department. We just finished a trial of Geodon too, and that made Dylan more manic than he originally was lol.

    Hope you find something to help.
     
Loading...